Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Excessive Weight Gain after Pain Pump Implantation

cgcambernccgcambern Posts: 2
edited 08/05/2015 - 10:09 AM in Pain Management
I would like to know if anyone else has gained excessive weight after getting the pain pump. Mine was put in December 2013 and in 6 months I have gained about 50lbs. I am more active and I don't think my appetite or diet has changed.

I have Schwannomatosis and the catheter is placing Dilaudid around my T8 and also into my lower spine where the benign tumors are on the nerves. It has worked GREAT except that I am so much heavier and carrying this extra weight around is AWFUL!!

Is the Dilaudid, or the placement of the Dilaudid, slowing my metabolism down and possibly messing with my entire gastro-intestinal system. My bowels are not functioning very well either. My PM doctor just keeps telling me I am not that fat. I think he is trying to be nice...LOL!!

HELP ME PLEASE!! Thank you!!



  • I do not think having a PP implant would cause one to gain weight....but I could be wrong.. I have Dialuid imy PP and it does cause one to retain fluids. Pain medication does cause constipation. Make sure you eat a lot of roughige(s?)All Bran, Spinach, Prunes or Prune juice all help. It might be a good idea to keep a record of everything you eat in a 24 hour period. It may suprise you just how much you are eating. Aftewr about a week you will have a good idea how many calories you are eating and how much you need to cut back on to loose the weight.
    I am sorry I am not much help. I think I would work to get the weight off.
    Patsy W.
  • Thank you for you response, Patsy - I will keep a diary and see if I am consuming more. I had been on opiates before and had been constipated - but this is beyond that. I won't have a bowel movement for two weeks....so I start using Miralax twice a day and after another week it will finally produce one. I do think the Dilaudid may have slowed my metabolism down. So I am starting on a regular exercise routine. We'll see how that goes.

    Again, thank you!! Other than the weight, the pain pump and the Dilaudid has been a Godsend in helping me with my chronic pain!! Will keep you and your pain in my nightly prayers, Patsy!! GOD BLESS!!

  • My doctor.warned me about weight gain being a side effect of pain pumps. I've had mine for five years now and have gained 100 pounds. I'm starting Weight Watchers next week but I still would not get rid of my pump. Part of the weight gain was due to other meds first. Second my digestive tract was dying from oral pain meds do I had no choice. My dietary choices could have been better but I do eat less that before the pump. I'll just have to eat even less. With RSD and fibromyalgia my pain is so severe that I'm lucky to do my normal daily activities but I will push as hard as it takes for now.
  • I saw these posts here and I too got a pump at the end of last year and I have gained over 50 lbs..like daily I look and bam..more weight..I am actuve, working with 4 kids and it just keeps packing on..
Sign In or Register to comment.